Oct 26, 2008
I have been on on efeverinz and truvada for 5 weeks and it has been a roller coaster ride of unpleasant side effects. At least now the effects don't scare me. I don't mind the vivid dreams, but it is the buzzing I get that is annoying.
I'm guessing the notion of taking the pills just before shut eye - is to sleep through this buzz. But I can't. I wake up after 4 or so hours buzzing like a busy bee. With energy to burn, even if exhausted. Sleeping pills have helped only sometimes. But when I read it is one of the best tolerated and most prescribed combo's, I don't feel like attempting a change - to yet another series of unknown side effects from another combo.
I have read of a few people dosing in the morning...is that an option? And kinda rolling with the buzz into the day I suspect.
Are there any ways/tricks of combating the Efeverance buzz/speeding side effects? Or is treatment now a matter of living with the side effects and finding ways to manage them.
When the buzz is too much, I take a sleeping pill, have a crumpet and honey and a cupa tea! But long term I can't imagine taking sleeping pills forever. If I could find a way to manage it, life would be easier. Of course fatigue is also a problem from this type of disturbed sleep.
I am persisting, awaiting a gene test - however Niviripine and Truvada was touted as a possible option. What do you think?
| Response from Dr. Henry
Some patients with CNS side effects from efavirenz note some improvement when switching to AM dosing so that is something to consider trying. Switching off Sustiva (assuming your are doing well from the HIV standpoint with good viral suppression and no hsitory of drug resistance) to nevirapine, or a once daily boosted protease inhibitor, or raltegravir are other options to consider if AM dosing doesn't noticeably help. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Painful Ejaculation After Anal Sex Without Condom Does It Mean I Have HIV
- Penis Discharge After Mutual Masturbation Worried I Have HIV
- Red Eyes After Anal Sex Top Sign Of HIV AIDS
- Tingling In Feet After Insertive Anal Sex With Condom Does It Mean I Have HIV
- Tingling In Fingers After Fingering Worried I Have HIV
- After Gonorrhea Treatment If Masturbated Does The Medicine Still Work
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.